Back on the pill and spotting: So my... - Endometriosis UK

Endometriosis UK

50,957 members41,943 posts

Back on the pill and spotting

VickyFenn
VickyFenn

So my endometriosis has returned 6 months after my laparoscopy and when speaking with my specialist he recommended I go back on the pill as me and my partner aren’t planning on trying for a baby just yet! He’s recommended 3 months of taking it every day and then 3 months with a weeks break!! But I started taking the pill again 4 weeks ago and I’ve been spotting ever since! It’s never enough to wear a sanitary towel and it’s only ever there when I wipe myself after going to the bathroom! It’s just like I’m starting my period every day!! Is this normal or should I be worried!! It’s changed colour over the past 4 weeks! It started off very brown/black and stretchy like it’s the beginning of the period and then 2 weeks in went pinky/red and now 2 weeks later I’m back to the brown/Black. My nurse said it’s just my body getting used to going back on the pill after 4 years but I’m not convinced???

2 Replies
oldestnewest

Hi vickyfenn,

I had a laparoscopy in October and was diagnosed with endometriosis. I was started on Yasmin and the same happened to me. Apparently it can take up to 3 months for your body to adjust to a new pill. I had bleeding for nearly the first three months and then finally in the fourth month it stopped. I then came off it for a week and my period was horrific but as soon as I went back on it the bleeding stopped and has stopped ever since (It's been about three weeks). I'm no expert that's just my experience with it but if you're worried about it I would contact your doctor.

Hi Vicky I was just about to post a very similar question to yours when I read your post. I had been on Progesterone tablet (Provera) for many years since Laparotomy, came off it Jan 2017 and have since had cysts grow on my ovaries and irregular bleeding. Whilst waiting for my referral appointment to Specialists I was advised to go back on the tablets on the first day of Period which I did 21 days ago and I too am still 'spotting' (by the way I've always wondered what is the difference between spotting and bleeding, how do you know how heavy bleeding is if can't compare with anyone else)? It is so annoying to have this daily, it can be slightly too much for a thin liner but not enough for a towel and I hate having to wear a towel everyday and it impacts on sex life. Ive been advised to take tablets daily for 2 months then have a bleed for a week but at this rate I feel I'll be bleeding constantly anyway so feel reluctant to stop taking them? My sympathies to you Vicky for your endo returning after 6 months, seems like for some of us it just wont give up and give us a break! If there is anyone else in a similar situation with daily bleeding or restarting hormone pills I'd love any advice. thanks and hugs to all.

You may also like...